MAUDE Adverse Event Report: ETHICON INC. PRONOVA BLU 36IN 5-0 D/A C-1; SUTURE, NON ABSORBABLE, SYNTHETIC

ETHICON INC. PRONOVA BLU 36IN 5-0 D/A C-1; SUTURE, NON ABSORBABLE, SYNTHETIC
Catalog Number 3720H
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what do you mean by ""needle had penetrated the package""? did the needle stick out of the package causing a puncture / hole / tear in package and compromising integrity and sterility of the product in any way? yes.Was the package opened to check the product? unknown.Was the needle incorrectly assembled in package causing needle park issues? unknown.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2018 and suture was used.It was found that the needle had penetrated the package before opening the package.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # pc-(b)(4).Date sent to the fda: (b)(4) 2018.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.

Brand Name
PRONOVA BLU 36IN 5-0 D/A C-1
Common Device Name
SUTURE, NON ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7699724
Report Number2210968-2018-74493
Device Sequence Number1329405
Product Code GAW
UDI-Device Identifier10705031004689
UDI-Public10705031004689
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number3720H
Device Lot NumberMCH771
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/07/2018
Patient Sequence Number1